My Blog

Posts for tag: Recall

By contactus@priority-pediatrics.com
February 10, 2019
Category: Recalls

Infant ibuprofen recall expanded

A recall of infant ibuprofen has been expanded to include three more lots that could have high concentrations of the drug.

Tris Pharma Inc. has voluntarily recalled six lots of Infants’ Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 milligrams per 1.25 milliliters since December 2018.

The medication was sold in 0.5 ounce and 1-ounce bottles to reduce fever and pain under the Equate, CVS Health and Family Wellness brands at Walmart, CVS and Family Dollar stores, respectively. Additional details on lot numbers and expiration dates are available at https://www.fda.gov/Safety/Recalls/ucm630112.htm.

No adverse events have been reported to Tris Pharma Inc., but ibuprofen concentrations have been found as high as 10% above the specified limit, according to the company. The higher potency could cause nausea, vomiting, diarrhea, tinnitus, headache and gastrointestinal bleeding, according to the company. Infants may be more vulnerable to permanent kidney damage.

Customers with questions can contact Tris at 732-940-0358 or micc_tris@vigilarebp.com. Adverse reactions also can be reported to the Food and Drug Administration’s Medwatch Adverse Event Reporting Program at www.fda.gov/medwatch/report.htm.

The Academy recommends that children under 6 months avoid using ibuprofen unless directed by their doctor.

By contactus@priority-pediatrics.com
April 25, 2017
Category: Recalls

FDA: More Homeopathic Teething Products Recalled

 
From AAP News 4/2017

 

Homeopathic teething tablets are being recalled due to potential health risks   to children, according to the Food and Drug Administration (FDA).

Standard Homeopathic Company in Los Angeles is voluntary recalling Hyland’s Baby Teething Tablets and Hyland’s Baby Nighttime Teething Tablets, which contain inconsistent amounts of belladonna, a toxic substance, that may differ from the calculated amount on the label.

“FDA reminds consumers that homeopathic teething tablets containing belladonna pose an unnecessary risk to infants and children and urges consumers not to use these products,” the agency said in its alert to consumers.

The Hyland’s tablet recall follows FDA warnings in September and January and a recall of similar products from another manufacturer in November.

Standard Homeopathic Company said it stopped manufacturing the teething products in October 2016. Customers who still have these products should contact the manufacturer at 800-991-3376.

If a child experiences health issues potentially related to the tablets, contact the child’s health care provider. Those issues may include seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating or agitation, according to the FDA.

Health care professionals and patients can report adverse side effects to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program at www.fda.gov/MedWatch/report or by calling 800-332-1088.

By contactus@priority-pediatrics.com
October 29, 2015
Category: Medications
Tags: Recall   Recalls   AuviQ   Auvi-Q   Anaphylaxis   Allergic Reaction  

Sanofi US Recalls All Auvi-Q Epinephrine Injection in 2015; 

Available Again in 2017!

by 

Attribution | October 29, 2015

Sanofi US is voluntarily recalling all of its epinephrine injection (Auvi-Q) on the market because patients taking it for life-threatening anaphylaxis may receive an inaccurate and inadequate dose, the US Food and Drug Administration (FDA) announced today.

The company has received 26 unconfirmed reports of suspected device malfunction from patients in the United States and Canada as of October 26. No one died as a result, but patients continued to experience symptoms of underlying hypersensitivity reaction, the FDA said in a news release.

The agency said that patients using Auvi-Q should ask their physician to prescribe an alternate epinephrine autoinjector. If patients experience anaphylaxis, they should only use Auvi-Q if no other epinephrine autoinjector is available, and then seek emergency medical care.

Auvi-Q is distributed in packs that contain two active injectors, along with a training injector. There are roughly 490,000 packs of Auvi-Q on the market, all of them subject to the recall, Paul Chew, MD, Sanofi's global chief medical officer, told Medscape Medical News. Some packs contain epinephrine injection at 0.15 mg strength, and others at 0.3 mg strength.

The recall includes Auvi-Q packs in lots numbered 2299596 through 3037230, which expire March 2016 through December 2016.

Sanofi customers with questions about the voluntary recall, including how to return the product, can go to the Auvi-Q website or call 1-866-726-6340. More information about the recall is available on the FDA website.

To report any problems with Auvi-Q epinephrine injection, contact MedWatch, the FDA's safety information and adverse event reporting program, by telephone at 1-800-FDA-1088; by fax at 1-800-FDA-0178; online athttps://www.accessdata.fda.gov/scripts/medwatch/medwatch-online.htm; with postage-paid FDA form 3500, available at http://www.fda.gov/MedWatch/getforms.htm; or by mail to MedWatch, 5600 Fishers Lane, Rockville, Maryland 20852-9787.